Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Lowering Lamictal (anti-convulsant) results
    avatar
    Anon_33926 posted:
    I've been on 200 mg. of Lamictal for many years. About a week or so after lowering it to 150 mg. the flaring was excruciating -- *far* worse. Of course, my mood took a deep dive, too.


    Has anyone had a similar problem. It seems either the dose was effective or it's a medication hard to stop. (Incidentally, I'd also take 10 mg of Elavil when a flare starts which helped a lot).
    Reply
     
    avatar
    rowan73 responded:
    OMG!!!! YOU ARE THE FIRST PERSON I'VE MET THAT ALSO TAKES/HAS TAKEN LAMICTyL!!! Wow...
    I have been on it for about 5 years. I have noticed that a reduction does have some pretty dandy effects. So, my doc had me reduce by 50mg starting slow..but to help with memory complications or side effects. It helped, and didn't so many issues. Then shifted the nitely dosage after about a week after the a.m. Reduction.

    considering that with this med requires for you to look out for a rash that can turn fatal, I guess we can expect anything. Good luck.

    soft hugs
    Rowan
    Smile you're never alone, and laughter is the best medicine. As Bobby McFerrin said Don't worry, be happy...an anthem for me...remember stress makes it worse ;)
     
    avatar
    missist replied to rowan73's response:
    HI there, I've taken lamictal too--but only a short time as I had a reaction to it. Sort of disappointed as the RX I use now Vimpat has a co-pay for my insurance that is almost $600 a month. I take it for seizures but I did notice that seizure meds do help some of my fibro symptoms. They don't help arthritis though--which is a co-morbidity I have too. For that celebrex works great. Sadly it is also expensive.

    Did your doctors give you Lamictal for fibro or something else? my neuro told me it would also help with fibro. I take gabapentin as well and it also helps with fibro.

    Mary


    Helpful Tips

    ~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
    Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
    Was this Helpful?
    489 of 564 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.